Venofer User Reviews

Venofer - User Reviews

Venofer User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Venofer sorted by most helpful. Patient Discussions FAQs


Comment from: 25-34 on Treatment for 1-2 years (Patient) Published: August 18

I've been receiving Venofer treatmebts for two years. The first time was last year where I received a syrnge worth of the drug 2-3 times a weeks over the course of 5 months. I had no iron stores when I began. The only side effect I experienced was nausea occurring 1-2 hours after treatment and decreased appetite. I was amazed at how much better I felt. This year my anemia symptoms returned - palpatations, chewing ice, heavy leaden feeling in limbs and muscular pain. I feel much beter usually by the 3rd or 4th treatment. I get sore and bruised at the IV injection site but the nausea abated after the 3rd treatment. I've never taken benedryl for side effects, just compezene(spelling?). To this date the cause of my lack of iron stores is undetermined. I had been anemic my whole life and only when I took Venofer last year was I ever NOT anemic. I never fully grasped how sick I was until I wasn't. Simple tasks like walking up a flight of stairs could make me faint. Now I run up them (but don't tell the doc!)

Comment from: Lisa, 35-44 (Patient) Published: March 23

I have just started my third series of venofer infusions (I get 5 infusions over 3 weeks)in about 3.5 years. This time it had been about 18 months since the last series. I get them because of low iron saturations and decreased ferratin and hgb related to Gastric bypass 8 years ago. The side effects seem mild including headache, fatigue, vertigo, and palpitations. I tolerate the side effects because the medication is highly effective for me. Prior to the infusions I have extreme fatigue, shortness of breath, restless legs, ice craving, palpitations, and headaches. It usually takes about a week after the last infusion and I start to feel energetic again. My only complaint is the cost.....my insurance covers most of it....but even the copay is expensive.

Related Reading: headache | vertigo

Comment from: LiZiNa, 35-44 on Treatment for 1-2 years Published: August 05

My 1st treatment was in Aug.2008 and it was horrible, I had it bad with the side effects. I had vomiting,nausea,muscle ache all over,felt tired,sleepy, and swelling in my legs. The Doctor gave me benadryl with all my other treatments. So far I'm doing somewhat better, my body still hurt, I don't feel that energetic, I still have swelling in my leg, and I'm always tired. It takes about 1 1/2, your arm hurt for a week, if you get it with benadryl or solumedrol that will help with some of the side effects. I do recommend it because it does help, not as much as I would like, but it's enough to get me up and going ^;^

Comment from: kerbear, 35-44 on Treatment for less than 1 month (Patient) Published: July 09

I had a terrible reaction to it and swelled up and had a hard time speaking my blood pressure dropped to 60/40 and ended up in the emergency room

Comment from: B. Queen, 35-44 on Treatment for less than 1 month (Patient) Published: January 17

Just had my first treatment. Im schedule for four total. Now side effects. I felt much within two days. I had more energy. Before treatment i was experiencing headaches dizziness and extreme fatigue. This is a wonderful drug!!! It's so strange to see that some people have had negative experience with venofer. I consider myself very fortunate. I am lookiing forward to my continued treatment!!!!!!

Related Reading: dizziness

Comment from: 25-34 on Treatment for less than 1 month (Patient) Published: February 07

I felt great the day of the fusion. The next day is when I began to have abdominal cramps, leg cramps, vomiting, headache, and felt very tired. I was hospitalized and given benadryl to stop the reaction, zofram for vomiting and toradol for pain. I won't go through another treatment again!

Related Reading: toradol

Comment from: Trish, 25-34 on Treatment for 1-2 years (Patient) Published: October 30

I'm going in for my second round of venofer treatment. The first time the only adverse effect it had was severe itching. There was no visible rash. This time I will be pre-medicated with solumedrol and possibly Benadryl. Looking forward to having more energy and just feeling better overall.

Related Reading: itching | rash

Comment from: pegtsly, 65-74 on Treatment for 1-6 months (Patient) Published: April 06

I have lost my taste and it has been approximately l0 days now. I am due for Venofer again 4-8 should I take it or talk with my physician. I understand this is a side effect of Venofer.


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations